Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 45, NWS Nashville, TN

May 11, 2007Maury County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 11, 2007, 4:25 PM CDT for Maury County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2007, 4:25 PM CDT (21:25 UTC)
Expired
May 11, 2007, 5:00 PM CDT
In force
35 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Maury County, TN

The radar

The Nashville radar (KOHX), 78 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 302 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
302 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 112126
SVROHX
TNC119-112200-
/O.NEW.KOHX.SV.W.0045.070511T2125Z-070511T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
425 PM CDT FRI MAY 11 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MAURY COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF COLUMBIA...

* UNTIL 500 PM CDT

* AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR COLUMBIA...AND MOVING EAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLUMBIA BY 440 PM CDT...

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 3579 8715 3562 8724 3550 8697 3571 8685

$$

21
1 follow-up statement
000 
WWUS54 KOHX 112140
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
440 PM CDT FRI MAY 11 2007

TNC119-112200-
/O.CON.KOHX.SV.W.0045.000000T0000Z-070511T2200Z/
MAURY TN-
440 PM CDT FRI MAY 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR MAURY COUNTY...

AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR COLUMBIA...MOVING EAST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE OVER...
  RURAL EASTERN MAURY COUNTY AT 450 PM CDT

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 3579 8715 3562 8724 3550 8697 3571 8685

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:39 PM CDT, 46 minutes earlier.

Area forecast discussion, May 11, 3:39 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
339 PM CDT FRI MAY 11 2007

.DISCUSSION...
COLD FRONT IS THE MIDWEST IS LOCATED FROM KANSAS CITY TO DETROIT
AND IS MOVING SLOWLY SEWD INTO THE OHIO VALLEY. EXTENSIVE MOISTURE
EXISTS OVER THE OHIO AND TENNESSEE VALLEYS TO THE SOUTH OF THE FRONT
WITH DIURNALLY UNSTABLE CONDITIONS. THUS THE CURRENT CONVECTION WILL
LIKELY CONTINUE THROUGH THE EVENING HOURS BEFORE MOSTLY DISSIPATING
OVERNIGHT. AS THE FRONT MOVES THROUGH TOMORROW...SOME REGENERATION
OF CONVECTION IS ANTICIPATED...MOSTLY IN THE SRN HALF OF THE AREA.

DRIER AIR BORNE BY NLY WINDS SHOULD BE OVER THE AREA TOMORROW
NIGHT AS THE GREAT LAKES SFC RIDGE PRESSES FURTHER SOUTH. THE
CENTER OF THE RIDGE SHOULD DIVE SEWD ACROSS THE APPALACHIANS ON
SUN WITH WINDS OVER THE MIDSTATE TURNING BACK TO SLY ON MONDAY
MORNING.

THE SLY WINDS EVENTUALLY BRING BACK MOISTURE AS THE NEXT FRONT
PUSHES SWD THROUGH THE OHIO VALLEY. THIS FRONT SHOULD ARRIVE IN THE
MIDSTATE TUE NGT WITH A CHANCE OF RAIN FOR TUE AND WED. DRIER AIR PUSHES
IN WED AFTN AS A LARGE SFC RIDGE DROPS SEWD ACROSS THE APPALACHIANS
ON THU AND FRI WITH NELY WINDS OVER THE AREA.

TEMPS SHOULD COOL A BIT BY SUN WITH COOLER AIR MOVING INTO THE
AREA. THE RECURRING PATTERN OF FRONTAL PASSAGES WILL CONTINUE TO PROVIDE
A CHANCE OF RAIN AND A BIT OF RELIEF FOR THE DROUGHT CONDITIONS
IN THE SRN PORTION.
&&

.PRELIMINARY POINT TEMPS/POPS...
 NASHVILLE   64 84 60 79 / 30 20 05 0
 CLARKSVILLE 60 84 58 78 / 30 20 0 0
 CROSSVILLE  59 79 55 75 / 30 20 10 0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, May 11, 5:30 AM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT FRI MAY 11 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-121030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT FRI MAY 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA
TODAY AND TONIGHT. SOME STORMS MAY BECOME STRONG...WITH ISOLATED
STORMS POSSIBLY REACHING SEVERE LIMITS FOR A BRIEF TIME. SEVERE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING NICKLE SIZED HAIL AND
DAMAGING WIND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER
THREAT...SPOTTER ACTIVATION IS NOT ANTICIPATED.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 2:57 PM CDTSevere Thunderstorm WarningOHXWarren33 min
May 11, 3:10 PM CDTSevere Thunderstorm WarningOHXCoffee25 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.